Your Questions About Weight Loss Tips For Menopausal Women


January 2, 2015 Facebook Twitter LinkedIn Google+ Health Tips



Sara asks…

Does everyone with RSD get terrible Hot Flashes (not to mention major weight gain)?

I have had RSD for 2.5 years. It started in my right arm after a freak accident and soon traveled down my leg. 1 year ago I got into a car accident and it made the RSD “travel” to my left side and gave me whiplash. Now I have RSD in all four limbs and in my neck. I have done every possible injection with no relief and fortunately, stopped the process on the Permanent snipping procedures when I realized that they seriously limit future options if it doesn’t work ( which the chances of it being effective for me were pretty low). I am not a candidate for a spinal stem stimulator because of the amount of damage to my limbs.
However, I have found that I can usually deal with the pain ( with the aid of Methadone, Morphine and Flexeril) but there are several side effects that I just can’t take!!!! I get terrible hot flashes that make me feel as though my eyes are burning in my face! My face and hair get all sweaty and I sometimes feel faint. Once I have had a hot flash, I will usually have a series of several or I will continue to feel overheated and clammy for several hours. I’ve only heard of hot flashes in Menopausal women who treat it with hormones. My doctor does not seem to care, but this is REALLY bothersome to me. I’m not even 30! Does anyone have any tips or ideas to help?

Secondly, I gained 40 some pounds in about 4 months and have been unable to do anything about it. I have always been thin but now I am 35 pounds over the maximum weight for my size/shape! Before I got hurt weight loss was easy; I just hit the treadmill or elliptical machine a little harder for a few days. Now I’m lucky if I can go for a walk that day. If I have a good day I can never decide if I should go outside and do as much as I can or if I should take it easy in the hopes that I will have more good days. I eat very healthy and have cut my portions in half considerably to no avail. My doctor just put me on 10mg 2x/day last week to help me lose weight and to keep me awake ( lately I’m so tired I could sleep 20 hours /day). Now I just feel bloated to the extent that I look 7 months pregnant- no joke! If my body is broken, it’s not fair that it has to look bad now, too. 🙁

Does anyone have any ideas about how to get a grip on these two side effects? Sometimes the side effects are more difficult to deal with than the RSD itself!

Overwhelmed & Disabled

Power Health Tips answers:

HI – I’m really sorry about your accident and your RSD/CRPS. I’ve had CRPS for 11 years – mine too is ‘full body’ and has left me in a wheelchair. I have the opposite problems to you – I get terribly cold all the time as a result of being unable to properly maintain my body temperature. I only have to sit in a cold draught for a few minutes to start turning blue… I am also very thin because in my case the CRPS also affects my organs – I have very severe gastroparesis, which means that I vomit up almost everything that I try to eat. I also take topamax for the burning pain associated with my CRPS, which is one of the few drugs that has weight LOSS as a potential side effect. Most have a tendency to cause weight gain.

Sorry I can’t be of more help – but if you want to email me, feel free.

Powered by Yahoo! Answers